Alert archive / Maine / Gale Warnings in 2014
Gale Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 10, 2014, 12:50 PM EST. It took effect at Jan 11, 2014, 12:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 12:50 PM EST (17:50 UTC)
- In effect from
- Jan 11, 2014, 12:00 PM EST
- Expired
- Jan 12, 2014, 1:47 AM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
760 WHUS71 KCAR 101750 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1250 PM EST FRI JAN 10 2014 ANZ050>052-110200- /O.CAN.KCAR.SC.Y.0097.000000T0000Z-140111T0500Z/ /O.UPG.KCAR.GL.A.0002.140111T1800Z-140112T0900Z/ /O.NEW.KCAR.GL.W.0005.140111T1700Z-140113T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1250 PM EST FRI JAN 10 2014 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 7 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 7 PM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH A GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
734 WHUS71 KCAR 102125 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 425 PM EST FRI JAN 10 2014 ANZ050>052-110900- /O.CON.KCAR.GL.W.0005.140111T1700Z-140113T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 425 PM EST FRI JAN 10 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 7 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
653 WHUS71 KCAR 110250 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 950 PM EST FRI JAN 10 2014 ANZ050>052-111100- /O.CON.KCAR.GL.W.0005.140111T1700Z-140113T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 950 PM EST FRI JAN 10 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 7 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
383 WHUS71 KCAR 111016 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 516 AM EST SAT JAN 11 2014 ANZ050>052-112000- /O.CON.KCAR.GL.W.0005.140111T1700Z-140113T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 516 AM EST SAT JAN 11 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
787 WHUS71 KCAR 111541 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1041 AM EST SAT JAN 11 2014 ANZ050>052-112345- /O.CON.KCAR.GL.W.0005.140111T1700Z-140113T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1041 AM EST SAT JAN 11 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
026 WHUS71 KCAR 120124 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 824 PM EST SAT JAN 11 2014 ANZ050>052-120700- /O.EXT.KCAR.GL.W.0005.000000T0000Z-140112T0700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 824 PM EST SAT JAN 11 2014 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EST SUNDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
228 WHUS71 KCAR 120647 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 147 AM EST SUN JAN 12 2014 ANZ050>052-121500- /O.CAN.KCAR.GL.W.0005.000000T0000Z-140112T0700Z/ /O.NEW.KCAR.SC.Y.0098.140112T0647Z-140114T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 147 AM EST SUN JAN 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 10, 10:13 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 10, 10:13 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1013 AM EST FRI JAN 10 2014
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AND TONIGHT.
LOW PRESSURE WILL TRACK WEST OF THE REGION SATURDAY...DRAWING A
COLD FRONT ACROSS THE REGION SATURDAY NIGHT THROUGH EARLY SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE: CHANGES WERE MADE TO INCORPORATE LATEST OBSVD TEMPS...
WINDS AND SAT CLD IMAGERY FOR OUR FA. THE NET RESULT WAS MORE
FCST SUNSHINE FOR THE NE PTN OF THE REGION GOING INTO THE AFTN
AND LESS WIND FOR THE REMAINDER OF THE MORN.
6 AM UPDATE: RAISED TEMPS EARLY THIS MORNING ACROSS THE NORTH
WHERE CLOUD COVER HAS PREVENTED TEMPS FROM FALLING MUCH. OTHERWISE
FORECAST REMAINS ON TRACK.
ORGNL DISC: HIGH PRESSURE MOVING SOUTHEAST OF THE AREA WILL BRING
A PARTLY TO MOSTLY CLOUDY DAY TODAY AS SOME MOISTURE CIRCULATING
AROUND THE HIGH BRINGS SOME WARM ADVECTION CLOUDINESS TO THE AREA.
TODAY WILL BE A BIT MILDER THAN RECENT DAYS WITH HIGHS FROM NEAR
20 NORTH TO 30 DOWNEAST. TONIGHT WILL CONTINUE TO BE DRY AS THE
HIGH MOVING EAST INTO THE ATLANTIC MAINTAINS ITS CONTROL. WARM
ADVECTION FROM THE SOUTH WILL BRING A MILDER NIGHT WITH LOWS FROM
10 NORTH TO 20 DOWNEAST. SKIES WILL BE MOSTLY CLOUDY AS MOISTURE
BEHIND THE HIGH AND AHEAD OF AN APPROACHING WARM FRONT LIFTS
ACROSS THE REGION.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
INTENSIFYING LOW PRESSURE WILL TRACK FROM THE GREAT LAKES REGION
TO WESTERN QUEBEC PROVINCE SATURDAY. WARMER AIR WILL BE DRAWN
NORTHWARD ACROSS THE FORECAST AREA SATURDAY ALONG WITH INCREASING
PRECIPITATION CHANCES. WILL HAVE A WINTRY MIX ACROSS THE REGION
SATURDAY MORNING INTO EARLY AFTERNOON. LITTLE SNOW OR ICE
ACCUMULATION IS EXPECTED. PRECIPITATION WILL TRANSITION TO ALL
RAIN ACROSS THE ENTIRE FORECAST AREA THROUGH THE LATE MORNING AND
EARLY AFTERNOON HOURS. EXPECT PRECIPITATION TO BE IN THE FORM OF
RAIN ACROSS THE ENTIRE FORECAST AREA BY EARLY TO MID AFTERNOON...WITH
RAIN CHANCES THEN INCREASING THROUGH THE REMAINDER OF THE
AFTERNOON. A COLD FRONT WILL BEGIN TO CROSS THE FORECAST AREA
LATER SATURDAY NIGHT THOUGH THE EXACT TIMING OF THE FRONT IS STILL
UNCERTAIN. RAIN WILL OCCUR ACROSS THE ENTIRE FORECAST AREA IN
ADVANCE OF THE COLD FRONT SATURDAY NIGHT...POSSIBLY STARTING TO
MIX WITH SNOW LATE ACROSS NORTHWEST AREAS DEPENDING ON THE TIMING
OF THE FRONT. RIVERS WILL HAVE TO BE MONITORED FOR POSSIBLE ICE
MOVEMENT AND ICE JAMS STARTING SATURDAY NIGHT DUE TO THE RAIN AND
MELTING SNOW. A FLOOD WATCH HAS BEEN ISSUED ACROSS THE ENTIRE
REGION FROM SATURDAY NIGHT INTO MONDAY MORNING. TOTAL RAINFALL IS
EXPECTED TO RANGE FROM 1 TO 2 INCHES ALONG WITH THE MELTING SNOW.
A STRONG LOW LEVEL JET WILL ALSO CROSS THE REGION IN ADVANCE OF
THE COLD FRONT. A WIND ADVISORY COULD BE NEEDED ACROSS DOWNEAST
AREAS LATER SATURDAY INTO SATURDAY NIGHT...WITH STRONGEST WINDS
EXPECTED ALONG THE DOWNEAST COAST. THE STEADY RAIN WILL TAPER TO
RAIN/SNOW SHOWERS SUNDAY MORNING IN THE WAKE OF THE COLD
FRONT...WITH DECREASING SHOWER CHANCES DURING THE AFTERNOON. HIGH
PRESSURE WILL RIDGE ACROSS THE REGION SUNDAY NIGHT. TEMPERATURES
WILL BE AT ABOVE NORMAL LEVELS SATURDAY/SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL MOVE EAST MONDAY WITH PARTLY/MOSTLY CLOUDY
SKIES ACROSS THE FORECAST AREA...WITH A CHANCE OF SNOW SHOWERS
MONDAY NIGHT. SIGNIFICANT UNCERTAINTY THEN EXISTS TUESDAY THROUGH
THURSDAY REGARDING POSSIBLE LOW PRESSURE AND THE TRACK OF ANY LOW.
DUE TO THE UNCERTAINTY HAVE KEPT PRECIPITATION AT NO MORE THAN
CHANCE LEVELS TUESDAY THROUGH THURSDAY. PRECIPITATION TYPES...AMOUNTS
AND TIMING WILL BE DEPENDENT ON THE TRACK OF ANY POSSIBLE LOWS.
TEMPERATURES WILL ALSO BE DEPENDENT ON THE TRACK OF ANY LOWS.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY AND
EARLY TONIGHT. A LOW STRATUS LAYER MAY MOVE INTO DOWNEAST AREAS
LATE TONIGHT IN RESPONSE TO WARM ADVECTION MOISTURE.
SHORT TERM: MVFR TO LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION
SATURDAY INTO EARLY SUNDAY...WITH LINGERING MVFR CONDITIONS LATER
SUNDAY. WIND SHEAR COULD ALSO BE A CONCERN LATER SATURDAY THROUGH
EARLY SUNDAY MORNING. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE
MONDAY...WITH POSSIBLY MVFR TO IFR CONDITIONS TUESDAY.
&&
.MARINE...
NEAR TERM: AN SCA WILL BE UP TODAY FOR SOUTHWESTERLY WINDS
CIRCULATING BEHIND THE HIGH. WINDS WILL BE A BIT LIGHTER TONIGHT
AS THE GRADIENT ON THE NORTHWESTERN EDGE OF THE HIGH BRIEFLY
WEAKENS.
SHORT TERM: WINDS WILL INCREASE SATURDAY...WITH A GALE WATCH IN
EFFECT FROM SATURDAY AFTERNOON INTO SUNDAY MORNING. GALE FORCE
WIND GUSTS COULD THEN PERSIST INTO SUNDAY AFTERNOON. VISIBILITIES
WILL BE REDUCED IN RAIN SATURDAY INTO SUNDAY MORNING.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING FOR
MEZ001>006-010-011-015>017-029>032.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR ANZ050>052.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...VJN/NORCROSS
MARINE...VJN/NORCROSSHazardous weather outlook, Jan 10, 3:25 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EST FRI JAN 10 2014 MEZ001>006-010-011-015>017-029>032-110830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 325 AM EST FRI JAN 10 2014 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NO EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-110830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 AM EST FRI JAN 10 2014 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NO EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:50 PM EST | Small Craft Advisory | CAR | 13 hr | |
| Jan 10, 3:26 AM EST | Gale Watch | CAR | 9 hr | |
| Jan 10, 4:31 AM EST | Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 62 hr |
| Jan 10, 12:53 PM EST | High Wind Watch | CAR | Hancock, Penobscot, Washington | 15 hr |
| Jan 10, 3:30 PM EST | Freezing Rain Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.